Format

Send to

Choose Destination
Pacing Clin Electrophysiol. 2008 Jun;31(6):772-5. doi: 10.1111/j.1540-8159.2008.01085.x.

Concomitant-acquired Long QT and Brugada syndromes associated with indapamide-induced hypokalemia and hyponatremia.

Author information

1
Department of Medicine & Geriatrics, Cardiology Team, Princess Margaret Hospital, Hong Kong, China. isaacmok@netvigator.com

Abstract

Electrolyte disturbances are known to cause acquired Long QT syndrome (LQTS) and Brugada syndrome. While a reduction in INa due to SCN5A mutation is implicated as the underlying mechanism in Brugada syndrome, hyponatremia, which can give rise to a reduced INa, has never been reported in literature as a cause or precipitating factor in this syndrome. We detailed a case in which concomitant-acquired LQTS and Brugada syndrome were associated with severe hypokalemia and hyponatremia following indapamide use for treatment of hypertension and highlighted the potential role of hyponatremia in the pathogenesis of the acquired form of Brugada syndrome.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center